Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having thick scaly skin. Not cured by moisturizers. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
I'm having thick scaly skin, i have been using moisturizers for a very long time, but there seems to be no sign of improvement, is there any possible ways get out from this?. I have used Venisa XXXXXXX cream and EMODERM for years. Could you please prescribe me some medicine that can will give a remedy for my problem?.
Posted Mon, 3 Dec 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 3 hours later

Thanks for your query.

You seem to have the problem of ichthyosis. This is a genetic problem which has exacerbations and remissions. It is more in winter.
Since it is a genetic problem this only be controlled and not completely cured.
Basically your skin lacks the property to hold back water. There is also excess of water loss through the superficial layers of skin.
You have been using moisturizers correctly. However if you wish you can use cetaphil cream after bath. We have many such creams in the market. Moisturex cream is another one. Whatever cream you use, please use it soon after bath when the skin is wet. Both these are from reputed companies.

Please drink plenty of water. Take lot of fresh fruits.
Ichthyosis is not a major problem to worry about.

I wish you will become better.

Good day

Prasad pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor